Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Constipation again after a laxative - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Constipation
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   Iâ??m 16. 4 nights ago, I went to the local urgent care because I was in a lot of pain, and I was unable to have a bowel movement. They did an x-ray and said I was extremely constipated. They sent me home to drink some Citrate Magnesium. I did that, I had many bowel movements that night and the following morning. I have been drinking lots of water and eating more fiber. However, since then, I have not had a bowel movement in 4 days. I do not even feel like I have to go. I donâ??t feel constipated, I feel fine. But I donâ??t feel like I need to have a bowel movement, and that worries me. Whenever I try to make myself have one, all I do is pass gas. Iâ??m worried something might be wrong with me.
Doctor :   There is nothing wrong with you,
Doctor :   It is a common finding after getting your bowel emptied after using a laxative.
Doctor :   When you use a laxative, you have so many bowels that everything inside is flushed out totally and it
Doctor :   will take some time for your intestine to produce sufficient waste in order to produce a bowel movement.
Doctor :   I suggest that you continue the fibers and fluids and ignore this finding
User :   So, how long do you think it will be before i have a bowel movement?
Doctor :   Your normal bowel movement will be completely restored to normal.
Doctor :   As long as your intestine can generate enough material and that depends on individuals
Doctor :   So dont biother about it at all
User :   Really? Ok. I just needed some reassurance, because i was scared it was going to happen again, and i didn't want to be in such pain again.
Doctor :   Yes, but the thing is dont take any more medicines for bowel movements. Wait for the normal pattern to be restored.
User :   Ok. Thank you for your help. I really appreciate it.
Doctor :   You are welcome
Doctor :   Please fill the feedback form say done when done

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor